MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-8-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during an arteriovenous (av) fistula angioplasty, the advance 35 lp low profile balloon catheter ruptured circumferentially at 12 atmosphere (atm).Another manufacturer's eight (8) fr sheath, and a wire guide were being utilized through the sheath during the event.The patient's lesion was located in the cephalic arch; calcification was present in the fibrotic vein.The procedure was able to be successfully completed utilizing another balloon catheter.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon was separated into two segments.It ruptured longitudinally as well as radially.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were two other reported complaints for this lot number.The device is shipped with an ifu which states: ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally-complaint material.Particular care should be taken in handling the balloon to prevent damage.Do not exceed rated burst pressure.Rupture of balloon may occur.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.The burst pressure data was analyzed using factors for a one-sided tolerance to determine with a 95% confidence that 99.9% of these balloons would not burst at or below the calculated rated burst pressure.In heavily scarred access site, use of an introducer sheath is recommended.Use only the recommended balloon inflation medium.Choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be product use or handling related.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7095455
Report Number1820334-2017-04352
Device Sequence Number1896154
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)200818(10)8151841
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-8-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1